HYDROCORTISONE CREAM — Side Effects and Special Considerations

Home Forums Anti-Allergy Hydrocortisone Cream HYDROCORTISONE CREAM — Side Effects and Special Considerations

This topic contains 3 replies, has 2 voices, and was last updated by  damonblaese 6 months, 1 week ago.

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #536

    MJ
    Moderator

    Like most medications, Hydrocortisone Cream may cause unwanted effects which includes, but is not limited to:

    COMMON SIDE EFFECTS:
    1. Burning, dryness, stinging, irritation or redness of the skin
    2. acne
    3. skin discoloration
    4. unusual hair growth
    5. small red bumps or rash around the mouth

    Mild side effects may go away within a few days or a couple of weeks. If they’re more severe or don’t go away, consult with your doctor.

    SERIOUS SIDE EFFECTS
    1. severe rashes
    2. swelling or redness or signs of skin infection on the application site

    Call your doctor immediately if ever you experience any of the mentioned serious side effects.

    SPECIAL CONSIDERATIONS
    1.Treated area must not be wrapped, covered, or bandaged, unless instructed by your doctor.

    2. Inform your doctor if you have, or had a history of diabetes or
    Cushing’s syndrome.

    3. If you applied the medication with your hands, wash your hands afterwards (unless if the hands are being treated).

    4. Consult with your doctor if you have itching of the outer female genitalia with vaginal discharge.

    5. Children may be more sensitive to the effects of too much corticosteroid medications.

    #537

    damonblaese
    Participant

    I have an underarm rash on both arms. I have been using hydrocortisone cream about once or twice every other day and have used it for about 4 weeks. Is this safe, or should I stop using it?

    #538

    MJ
    Moderator

    Hi damonblase, is the rash recurring which is why you keep using it? If this is so, you might want to try an antifungal creams that are available OTC. Usually, moist areas with rashes indicates fungal infection. Ask your pharmacist for an antifungal cream that may be used for the underarm and use it as directed. If the cause of your rashes are fungi, the rash should be clearing after a few days of using the antifungal cream. If the condition does not improve, consult with your doctor or with a dermatologist for assessment and management.
    Cortisone creams are not recommended for frequent and prolonged use because this cream could thin your skin.

    #539

    damonblaese
    Participant

    Yes, it does keep coming back. =( I will give antifungal cream a try and talk to my doctor if it still doesn’t get relieved. Thanks.

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.